MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00572290
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter's city, state/province: (b)(6) (b)(4).The complainant indicated that the stent remains implanted and will not be returned for evaluation; therefore, a problem analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2022 that an epic biliary endoscopic stent was implanted to treat a malignant stenosis in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2022.Reportedly, the patient's anatomy was not tortuous and was not dilated prior to stent placement.During the procedure, the epic biliary stent accidentally deployed outside the ampulla.There was no visible damage to the epic biliary stent, which remained implanted.A 6cm wallflex uncovered stent was implanted to bridge the ampulla to complete the procedure.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block e1: initial reporter's city, state/province: (b)(6).Block h6: imdrf device code a150103 captures the reportable event of stent prematurely deployed.Imdrf impact code f2301 captures the additional intervention of another stent placement.Block h10: an epic biliary delivery system was received for analysis.Visual examination of the returned device found multiple kinks to the inner liner and sheath.A microscopic examination of the remainder of the device presented no other damage or irregularities.The investigation concluded that the reported event of stent premature deployment was related to procedural factors encountered during the procedure.It could be that the interaction of the device with another device contributed to the kinks noted to the inner and outer sheath.Once the sheath becomes damage it may cause the stent to deploy prematurely.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A product labeling review identified that the device was used per the directions for use (dfu).
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2022 that an epic biliary endoscopic stent was implanted to treat a malignant stenosis in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on june 06, 2022.Reportedly, the patient's anatomy was not tortuous and was not dilated prior to stent placement.During the procedure, the epic biliary stent accidentally deployed outside the ampulla.There was no visible damage to the epic biliary stent, which remained implanted.A 6cm wallflex uncovered stent was implanted to bridge the ampulla to complete the procedure.There were no patient complications reported as a result of this event.

Brand Name
EPIC BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14858708
Report Number3005099803-2022-03479
Device Sequence Number17345331
Product Code FGE
UDI-Device Identifier08714729896913
UDI-Public08714729896913
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K171809
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2023
Device Model NumberM00572290
Device Catalogue Number7229
Device Lot Number0028532978
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/06/2022
Supplement Date Received by Manufacturer08/27/2022
Initial Report FDA Received Date06/29/2022
Supplement Report FDA Received Date09/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Required Intervention;
Patient Age63 YR
Patient SexFemale
Patient Weight85 KG
Patient RaceWhite